That phrase has a new meaning in my life. For the past four days I’ve been experiencing “brain shivers.” This is a term coined by those of us who take anti-depressants and experience a specific withdrawal symptom. The only way I can explain it is that when I get up from a chair or move my head quickly, it’s like a Magic 8 ball being shook, and then the shaking continues down my body. But, it’s only internal. No one notices it but me. It is really really unnerving.
I’ve experienced it a couple of times before and it was when I ran out of Cymbalta or Effexor and was waiting for it to arrive via mail order. And, after searching the net, I found I am not alone.
Problem is, I am taking my Cymbalta just like normal. So what is up?
I called my psychiatrist last night, and he seemed to think it was the Percocet interacting with the Cymbalta, even though he really couldn’t explain why it was happening now. “Unless,” he said, “it’s a withdrawal from the Percocet.” Which, didn’t make a lot of sense to me, since I’ve been taking just two Percocet at night for over a week. So why now? Plus, he lost points with me in two ways: #1- claimed he never heard of “brain shiver” and, in fact, called it “weird.” (Guess I’ll be printing up some articles for my next appt with him. #2- told me I should be done with the Percocet, “after it all, it is three weeks post op.” I wanted to respond to that one with, “Well, you shouldn’t be bald, after all, you are only in your 40s.” But, I didn’t. Mostly because when I asked my Magic 8 Ball head if I should, it said, “Not Likely.” Gotta love the 8 Ball.
Now, I am awaiting a call from my surgeon. Because if it is a Percocet withdrawal, I think I’m supposed to wean myself off instead of quitting cold turkey, which could make all of this worse.
I will say, though, that I didn’t take any Percocet last night, took Motrin instead, and slept better than I have in weeks. Well, okay, other than the fact that before I even got to sleep, I’d go through periods of my skin feeling like it was on fire, and then being cold, and round and round again. And, I had some freaky dream about Word Girl from PBS kids and woke up trying to come up with synonyms for “Thesaurus.” And, I couldn’t shake it until I came downstairs this morning to talk to my son.
I was a firm believer in better living through chemicals, but now I’m not so sure…